It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Reflex Sympathetic Dystrophy (RSD) (CRPS) Message Board

  • neurontin withdrawal

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 12-15-2003, 12:07 PM   #1
    momofsix
    Veteran
    (female)
     
    momofsix's Avatar
     
    Join Date: Sep 2003
    Location: Pi
    Posts: 336
    momofsix HB User
    neurontin withdrawal

    My doctor was trying me on Neurontin for nerve pain. I'd only been on it (tapering slowly upward) a few weeks, and only 3 days at 1800mg/day when I suddenly felt overwhelmed with anxiety and fear. I also experienced a burning sensation in my mouth and throat - food started tasting like pepper. I immediately reduce my dosage and tapered completely off it - probably too quickly. I've been experiencing burning pain as mentioned above as well as lungs, intestinal tract, etc., anxiety, sleeplessness, weakness and sick to my stomache. Anyone else have problems like this? How long did it take to feel well again?

    Linda

     
    Sponsors Lightbulb
       
    Old 12-15-2003, 01:01 PM   #2
    dayton
    Veteran
     
    dayton's Avatar
     
    Join Date: May 2003
    Location: fort worth, tx, usa
    Posts: 452
    dayton HB User
    Re: neurontin withdrawal

    Linda, my doc is tapering me off neurotin as well. I have very dry mouth, stomach hurts, on and off diahhrea or constipation. Could be the neurotin, I don't know. I sure would like to stop it. That combined with the elavil has caused a weight gain. Doc says they don't, all I know is that when this started I weighed 132 and now I weigh almost 190. Something somewhere is screwy.....

     
    Old 12-15-2003, 07:25 PM   #3
    Horsie Nutt
    Senior Veteran
     
    Horsie Nutt's Avatar
     
    Join Date: Jun 2003
    Location: Florida
    Posts: 814
    Horsie Nutt HB User
    Re: neurontin withdrawal

    Linda, I take 3,200mgs of neurontin daily, and although I did have several side effects from it, they have all improved over time, except for the dry mouth and some headaches that I think are neurontin headaches still. It took about 2 weeks for the all day daily headaches to stop, and a couple months for the vision problem and tiredness to improve, and less time for the 'zombie tiredness' to go away.

    The symptoms you described are not what I had except for the tiredness (neurontin causes drowsiness). I already had problems sleeping and an anxiety disorder prior to starting the neurontin. Anxiety, as well as depression (and sleeplessness), go hand in hand with RSD as it messes with your limbic systom which has something to do with emotions.

    If I was you I'd call my PM right away and tell him what I was experiencing. It's good that you tapered off the neurontin and didn't just stop taking it 'cold turkey' but you should have called your doc and told him about the new symptoms you were having, especially about the burning. The symptoms you have may or may not be directly related to the neurontin. The tiredness, weakness, and nausea could be from the medication. Were you taking it with or w/o food? I'm not sure about the sleeplessness. it could be the RSD and not the med...

    Please call your doc and discuss this with him and please keep us posted on how you're doing and let us know what your doc said. I'll be keeping you in my prayers, and I hope you feel better soon.

    Cathy

     
    Old 12-16-2003, 05:39 PM   #4
    brighteyes_007
    Senior Member
     
    brighteyes_007's Avatar
     
    Join Date: Sep 2003
    Location: LA USA
    Posts: 169
    brighteyes_007 HB User
    Re: neurontin withdrawal

    Hello,

    I was on 2700m daily of Neurotin and was a zombie! I have been off it totally for apporximately 6 weeks now and I am still having what I call brain glitches. Words just dont compute as fast. My memory is very slow. It is just like a computer running very very slowly. I can't say I have had the diarrhea or any of the other symptoms you mentioned but my doctor said it would take a long time for the full effects to wear off.

    Brighteyes

     
    Old 12-16-2003, 06:37 PM   #5
    AngeInBoston
    Veteran
    (female)
     
    Join Date: May 2003
    Location: Newton, MA USA
    Posts: 312
    AngeInBoston HB User
    Re: neurontin withdrawal


    Hi Linda

    I absolutely hated Joey on the Neurontin...every new doctor we went to kept upping the dosage....when the last one raised him drastically to 3200mg, he became a TOTAL zombie...and I mean frightfully TOTAL! I will always refer to it as "Zombie Week". I immediately took it into my own hands to get him off Neurontin as fast as possible, and I tapered his dose very fast...but I'm sorry I cannot tell you if he had symptoms of withdrawl because he was on far too many drugs at that time...the jump in Neurontin coincided with a drastic jump in Duragesic Fentanyl patches from something like 75mg to 200mg....plus a boatload of other drugs....it's all a blur now, sorry, I should have kept a better journal!

    Anyway, now Joey's trying to be as drug-free as possible, only on the Zoloft, Wellbutrin, and Percocet and Clonazepam ONLY as desperately needed...I keep them hidden from him and I'm very cheap...since he had an overdose a few weeks ago from the Percocet because he'd detoxed from everything, then took his old dose and OD'd, lucky I was there to call 911.

    Sorry to run on and on and not really have an answer!

    Hope you have a smoother transition!

    ~Ange~

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Just prescribed Neurontin 300mg WarEagle2008 Pain Management 2 03-26-2008 06:52 AM
    need info on neurontin please!!!!!! rlcowboy Pain Management 9 09-30-2006 07:41 AM
    How to "wean" off Neurontin ?? FUNKYHEADGIRL Back Problems 5 09-12-2004 04:00 AM
    neurontin withdrawal momofsix Pain Management 10 08-23-2004 06:45 PM
    Neurontin or Buspar in Benzo Withdrawal glamdais Addiction & Recovery 3 07-29-2004 01:51 PM
    withdrawls from neurontin????? heelsgal Back Problems 5 07-12-2004 03:07 AM
    Pfizer looses with Neurontin sirsickalot Pain Management 4 07-06-2004 08:36 AM
    Neurontin Withdrawal? mbr22 Pain Management 4 09-14-2003 06:46 AM
    Neurontin withdrawal? mbr22 Headaches & Migraines 6 09-05-2003 12:40 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 06:25 AM.





    © 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!